MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J346H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were there any patient consequences? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? status of product return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.Surgeon suturing wound bed closed and needle broke during use.First suture needle fell to floor when broken and was recovered.All pieces accounted for and none left in patient.All pieces accounted for and removed from sterile field.No other details provided.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional information was requested and the following was obtained: were there any patient consequences? none reported.Were x-rays taken to locate the needle piece(s)? no.All pieces were retrieved.What measures were taken to retrieve the broken piece? no further measure taken.All needles were retrieved.Was there any additional tissue damage as a result of searching for the needle piece? none reported.Status of product return returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.Device received for analysis on 9/24/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as the device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/23/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.H3 investigational summary: the product received for analysis was identified as product code j346h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of sample a in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fractures were predominantly composed of microvoid coalescence, which is evidence of a ductile overload failure.Sample a contained some evidence of intergranular fracture, which is evidence of a brittle failure.Mechanical damage was observed coincidental to the fracture on both samples.Sample a was mixed mode and sample b was a ductile fracture.

Brand Name
VCL CT BRD VIO 36IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20263882
Report Number2210968-2024-10042
Device Sequence Number12811075
Product Code GAM
UDI-Device Identifier10705031039117
UDI-Public(01)10705031039117(17)281130(10)TPMCBX
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ346H
Device Lot NumberTPMCBX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer09/20/2024
11/12/2024
04/15/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/14/2024
11/12/2024
04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown